Thunderstorm Wind, Wayne
- When
- June 22, 3:10 PM EST
- Where
- Wayne County, 2.07 mi NW of Flat Rock
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.100, -83.300
Trees were reported down, which included a 90 foot cottonwood tree.
A frontal boundary south of M-59 triggered two severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A frontal boundary south of M-59 triggered two severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 22, 2:48 PM EST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 348 PM EDT SAT JUN 22 2013 .SHORT TERM...THIS AFTERNOON AND TONIGHT TRENDS FROM LATE THIS MORNING/EARLY AFTERNOON SUGGEST THAT THE POTENTIAL FOR SEMI-ORGANIZED SCATTERED CONVECTION HAS INCREASED SOMEWHAT. AS EXPECTED...THE ATMOSPHERE HAS BECOME MODERATELY UNSTABLE WITH TEMPERATURES IN THE MIDDLE 80S AND SURFACE DEW POINTS AROUND 70 YIELDING AVERAGE SBCAPES OF 2000-2500 J/KG. THE NOTABLE ADDITIONS TO THE MIX ARE TWO WELL DEFINED BOUNDARIES THAT WERE PRODUCED FROM MORNING CONVECTION TO THE WEST. ONE OF THESE BOUNDARY IS DRAPED ACROSS THE SOUTHERN CWA (SOUTH OF M59) AND THE SECOND IS EDGING EAST INTO THE NORTHWEST/WEST CENTRAL CWA ALONG/NORTH OF M59. THE ADDED FORCING FROM THESE BOUNDARIES SHOULD BE ENOUGH TO INITIATE SCATTERED CONVECTION THIS AFTERNOON (EVEN WITH UPPER RIDGE CENTERED NEAR JXN PER ANALYSIS OF WATER VAPOR SATELLITE IMAGERY). WHILE UPPER LEVEL WINDS REMAIN VERY WEAK...20 KNOTS OR LESS...WINDS IN THE 5-15KFT LAYER RANGE BETWEEN 25-35 KNOTS. THIS SLIGHTLY ENHANCED FLOW MAY ASSIST IN SHAPING THE INITIAL DISORGANIZED/WIDELY SCATTERED STORMS INTO OCCASIONAL SMALL BOWS/CLUSTERS...WHICH WOULD BRING SOME POTENTIAL FOR GUSTY WINDS WITH THE ACTIVITY. THE BEST LOW LEVEL FORCING FORECAST BY MESOSCALE MODELS...AND SUPPORTED BY VISIBLE SATELLITE/RADAR TRENDS...WILL TEND TO BRING THE MOST WIDESPREAD CONVECTION INITIALLY TO AREAS SOUTH OF M 59 IN THE VICINITY OF THE FIRST BOUNDARY (WHERE MOISTURE POOLING HAS BROUGHT TDS INTO THE LOWER 70S AND SBCAPES TO LOCALLY 3000-3500 J/KG). THE ACTIVITY MAY THEN MIGRATING NORTHWARD INTO THE EVENING AS LAKE BREEZE(S) AND OUTFLOW(S) FROM INITIAL CONVECTION INTERACT WITH THE SECOND BOUNDARY AS IT STALLS OVER PARTS OF THE REGION. WHILE THE MAIN HAZARD FROM THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL WITH PRECIPITABLE H20 VALUES OF 1.50-1.75 INCHES...ANY SHORT TERM ORGANIZATION TO THE CONVECTION WILL INCREASE WIND GUST POTENTIAL WITH A FEW STORMS POSSIBLY PRODUCING SEVERE GUSTS TO NEAR 60 MPH. FREEZING LEVELS OF 15 KFT WILL GREATLY LIMIT HAIL POTENTIAL. WITH THE LOSS OF DAYTIME HEATING...ACTIVITY WILL FADE OVERNIGHT WITH JUST LINGERING ISOLATED SHOWERS OR STORMS. LOW TEMPERATURES WILL REMAIN MILD AS THE WARM/HUMID AIRMASS CONDITIONS TO SLOWLY BUILD INTO THE AREA. EXPECT TEMPERATURES TO BOTTOM OUT IN THE 65 TO 70 DEGREE RANGE UNDER PARTLY CLOUDY SKIES. && .LONG TERM...SUNDAY THROUGH FRIDAY LONGWAVE PATTERN WILL UNDERGO VERY NOTABLE TRANSITION BY THE END OF THE WEEK. STRONG RIDGING CONTINUES TO BUILD/STRENGTHEN OVER THE EASTERN CONUS WHILE AN UPPER LEVEL LOW OVER SW CANADA CONTINUES TO EJECT A SERIES OF SHORTWAVES UP AND AROUND THE RIDGE. SE MI WILL FALL JUST TO THE SOUTH OF THE MAIN SW TO NE MIDLEVEL FLOW PIPELINE KEEPING UNDER THE RIDGE THROUGH ABOUT MIDWEEK. A FEW SHORTWAVES/CONVECTIVE COMPLEXES WILL TRY TO PUNCH THROUGH THE RIDGE AS FLOW BECOMES LESS AMPLIFIED...ALMOST ZONAL...WHEN A STRONG SHORTWAVES ROUNDING THE BASE OF THE UPPER LOW OPENS THE DOOR FOR IT TO PROGRESS EASTWARD ACROSS CANADA MID WEEK. STRONG JET MOVING ONSHORE OVER CALIFORNIA WILL THEN LEAD TO AN AMPLIFICATION OF THE LONGWAVE ONCE AGAIN BUT WITH A TROUGH SETTLING OVER THE GREAT LAKES. THIS WILL DROP TEMPS FROM AROUND 5 DEGREES ABOVE AVG TO 5 DEGREE BELOW AVG BY THE WEEKEND WITH TEMPS IN THE 70S. THE MAIN CONCERN IN THE EXTENDED WILL BE THE CONTINUED CHANCES OF CONVECTION WITH THE HOT AND HUMID SUMMER AIRMASS LOCKED OVERHEAD UNDER THE STRONG RIDGE. THERE WILL BE PLENTY OF CAPE TO WORK WITH MOST OF THE WEEK WITH MODELS ADVERTISING ANYWHERE FROM 1000-2000 J/KG EACH AFTERNOON. A POTENTIAL DEAL BREAKER WILL BE THE CAP THAT WILL ALSO BE AROUND MUCH OF THE WEEK. AFTER THE RIDGE AXIS PASSES ON SUNDAY...SW/W FLOW WILL CONTINUE TO ADVECT WARM AIR IN THE LOW LEVELS KEEPING THE CAP AROUND 700-850MB. MODELS SEE TO BE UNDERESTIMATING THE CAPS WHEN COMPARING THE 12Z DTX SOUNDING TO 12Z MODELS SOUNDINGS EARLIER BUT THAT COULD CHANGE THROUGH THE WEEK. AS THE PREVIOUS FORECASTER MENTIONED...THE MODELS PRODUCING DIURNAL CONVECTION EACH DAY ALSO SHOWS THE MODELS STRUGGLING WITH THE CAP. LAPSE RATES ARE NOT ALL BAD BUT AIR PARCELS HAVE TO REACH TO 700-600 MB BEFORE REALIZING THAT. SHEAR VALUES ARE ALSO VERY LOW STRUGGLING TO FIND 20 KNOTS TO WORK WITH THROUGH MID WEEK AS THE BEST FLOW STAYS TO OUR NORTH UNTIL LATE WEDNESDAY OR THURSDAY. SO EVEN WITH THE LACK OF ANY REAL FORCING...THERE IS A WARM AIRMASS RICH WITH MOISTURE...DEWPOINTS NEAR 70...WITH WAVES OF MID LEVEL ENERGY OR MCS/S TRYING TO MOVE IN FROM UPSTREAM. THIS WILL WARRANT A LOW CHANCE MENTION FOR MUCH OF THE WEEK REALIZING THAT ANY SHOWERS THAT DO GO UP WILL STRUGGLE TO GET VERY STRONG AND WILL BE SCATTERED/ISOLATED IN NATURE. SLIGHTLY BETTER CHANCES WILL COME WEDNESDAY THROUGH THURSDAY AS STRONG TROUGH SKIRTING ACROSS SOUTHERN CANADA WILL DROP A PAIR OF COLD FRONTS THROUGH THE REGION PROVIDING A BETTER FOCUSING MECHANISM FOR DEVELOPMENT. STILL A BIT EARLY TO GET TOO DETAILED ABOUT THIS SYSTEM BUT WILL BE SOMETHING TO KEEP AN EYE ON IN THE COMING DAYS AS THE SYSTEM BECOMES PROGRESSIVE AND STARTS TO SHOW ITS CARDS. THE SECOND COLD FRONT ON FRIDAY NIGHT WILL PRODUCE A SIGNIFICANT CHANGE IN AIRMASS AS MUCH COOLER CANADIAN AIR DROPS INTO THE GREAT LAKES. MODELS CURRENTLY DROPPING 850MB TEMPS FROM AROUND 18C DOWN TO 6C FOR THE WEEKEND. && .MARINE... OUTSIDE OF GUSTS FROM THE OCCASIONAL SHOWER OR THUNDERSTORM AS AN INCREASINGLY UNSTABLE AIRMASS BUILDS INTO THE CENTRAL GREAT LAKES AREA...WINDS WILL REMAIN RATHER CALM OVER MARINE AREAS THROUGH THE WEEKEND INTO EARLY NEXT WEEK. EVEN AN INCREASED SOUTHWEST FLOW FROM A TIGHTENING PRESSURE GRADIENT WILL BE MUTED AS THE IMMEDIATE LAYER OVER THE COLD WATERS OF THE GREAT LAKES REMAINS STABLE AND LIMITS WIND AND WAVE GROWTH. && .AVIATION...ISSUED 1255 PM EDT SAT JUN 22 2013 //DISCUSSION... OUTFLOW/FORCING IN ADVANCE OF DISSIPATING MCS TO THE WEST WILL ACT ON MODERATE/STRONG INSTABILITY TO FIRE WIDELY SCATTERED TO SCATTERED THUNDERSTORMS FROM MID AFTERNOON INTO EARLY THIS EVENING WITH BEST FOCUS SEEMINGLY FROM KPTK SOUTH. WILL INCLUDE A 3 HR TEMPO WINDOW FROM 21Z-00Z GIVEN THE 50/50 CONFIDENCE OF THIS ACTIVITY ACTUALLY AFFECTING ONE OF THE TERMINALS. ANY ACTIVITY THAT DOES FORM WILL FADE FROM MID TO LATE EVENING AS DIURNAL HEATING IS LOST. WILL KEEP VFR CONDITIONS FOR THE REST OF THE FORECAST INTO SUNDAY AFTERNOON. AT KDTW...THE BEST POTENTIAL FOR THUNDERSTORMS TODAY WILL EXIST BETWEEN 21-00Z. THERE WILL BE A LOW CHANCE FOR STRONG WIND GUSTS FROM A FEW OF THESE THUNDERSTORMS. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN THUNDERSTORM COVERAGE THIS AFTERNOON INTO EARLY THIS EVENING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...DG LONG TERM....DRK MARINE.......DG AVIATION.....DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 404 AM EDT SAT JUN 22 2013 MIZ047>049-053>055-060>063-068>070-075-076-082-083-230815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 404 AM EDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS SOUTHEAST MICHIGAN. AN ISOLATED THUNDERSTORM COULD BE SEVERE...PRODUCING WINDS TO 60 MPH AND BRIEF HEAVY RAINFALL. STORM MOTION WILL BE FROM WEST TO EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING ALONG THE LAKE BREEZE BOUNDARIES ACROSS THE EASTERN THUMB AND EXTREME SOUTHEAST MICHIGAN. THE STORMS ARE NOT EXPECTED TO BE SEVERE. LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARD. A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON...MAINLY ALONG AND NORTH OF THE INTERSTATE 69 CORRIDOR. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THE POSSIBILITY OF THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST MICHIGAN MONDAY NIGHT THROUGH FRIDAY AS A MID SUMMER AIR MASS REMAINS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 404 AM EDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS THE CENTRAL GREAT LAKES...AND ACROSS NORTHERN LAKE HURON TONIGHT. AN ISOLATED THUNDERSTORM COULD BE SEVERE TODAY...PRODUCING WINDS TO 50 KNOTSAND BRIEF HEAVY RAINFALL. STORM MOTION WILL BE FROM WEST TO EAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING ALONG THE LAKE BREEZE BOUNDARIES...AND ACROSS NORTHERN LAKE HURON SUNDAY NIGHT. LOW VISIBILITY DUE TO LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARD...BUT A FEW STORMS COULD PRODUCE WIND GUSTS NEAR 35 KNOTS AT TIMES. A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE MONDAY...MAINLY OVER LAKE HURON. LOW VISIBILITY DUE TO LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARD...BUT A FEW STORMS COULD PRODUCE WIND GUSTS NEAR 35 KNOTS AT TIMES. THE POSSIBILITY OF THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST MICHIGAN MONDAY NIGHT THROUGH FRIDAY AS A MID SUMMER AIR MASS REMAINS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 316 PM EDT SAT JUN 22 2013 MIZ076-222015- WAYNE- 316 PM EDT SAT JUN 22 2013 ...SPECIAL WEATHER STATEMENT... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 4 MILES NORTHWEST OF ROMULUS...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... TAYLOR BY 330 PM EDT... DEARBORN BY 345 PM EDT... DETROIT BY 405 PM EDT... DOWNTOWN DETROIT BY 410 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. THOSE ATTENDING THE DETROIT RIVER DAYS FESTIVAL ARE IN THE PATH OF THIS STORM AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS. MANN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 319 PM EDT SAT JUN 22 2013 MIZ082-222000- LENAWEE- 319 PM EDT SAT JUN 22 2013 ...SPECIAL WEATHER STATEMENT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 11 MILES WEST OF TECUMSEH...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CLINTON AND TECUMSEH BY 350 PM EDT... BRITTON BY 400 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MANN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 321 PM EDT SAT JUN 22 2013 MIZ070-222000- MACOMB- 321 PM EDT SAT JUN 22 2013 ...SPECIAL WEATHER STATEMENT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 11 MILES WEST OF MOUNT CLEMENS... MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... STERLING HEIGHTS BY 330 PM EDT... MACOMB TOWNSHIP AND MOUNT CLEMENS BY 355 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MANN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 340 PM EDT SAT JUN 22 2013 MIZ083-222030- MONROE- 340 PM EDT SAT JUN 22 2013 ...SPECIAL WEATHER STATEMENT... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF CARLETON TO 5 MILES SOUTH OF DUNDEE...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CARLETON BY 350 PM EDT... MONROE BY 415 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 409 PM EDT SAT JUN 22 2013 MIZ075-076-222115- WASHTENAW-WAYNE- 409 PM EDT SAT JUN 22 2013 ...SPECIAL WEATHER STATEMENT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF TAYLOR TO 5 MILES SOUTHEAST OF YPSILANTI TO 7 MILES WEST OF MILAN... MOVING EAST AT 15 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BELLEVILLE BY 430 PM EDT... MILAN BY 445 PM EDT... DEARBORN BY 510 PM EDT... ROMULUS AND WILLIS BY 515 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. THOSE ATTENDING THE DETROIT RIVER DAYS FESTIVAL ARE IN THE PATH OF THESE STORMS AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS. MANN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 410 PM EDT SAT JUN 22 2013 MIZ082-222115- LENAWEE- 410 PM EDT SAT JUN 22 2013 ...SPECIAL WEATHER STATEMENT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF TECUMSEH TO 7 MILES NORTHEAST OF HUDSON TO 13 MILES SOUTHWEST OF HUDSON...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ADRIAN BY 510 PM EDT... BRITTON AND MORENCI BY 515 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
The Detroit radar (KDTX), 68 km away, was scanning. The volume nearest the first event began at 20:10 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were reported down, which included a 90 foot cottonwood tree.
A 12 inch diameter tree was reported blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460939, 460938.